Hello there! Have you experienced elevated blood sugar level when using Olanzapine/Zpyrexa ？ My blood sugar level keeps going up for the last year since I was using Olanzapine. Very soon my blood sugar level will reach the critical point of diabetes. I was wondering have you the same symptom, will this blood sugar level increase be back to normal after a certain amount of time?
I ended up on insulin in Feb if last year, then quit zyprexa in March. No matter what I did I kept putting on weight, so I got off it. I went from A1C of 16 in Feb to A1C of 6 in May. I changed nothing I was doing. But if it works for you, I don’t know what to tell you. It didn’t help me at all, but was last resort cause I’ve tried everything else. Was on 40mg a day.
The insulin shut my kidneys down in March too, that was a big factor. I had to stop all my meds except pain, including blood pressure and my heart murmur med. I was in ER for 24 hours cause of it, it was a weekend and my GP only sees me every 6 months cause of his schedule. So did what ER told me.
Yes, I have elevated blood sugar taking Zyprexa. They diagnosed me with diabetes back in 2011. My A1C was 6.7. I’m just taking the diabetes medication Glipizide to lower my blood sugar to 6.1.
I was on Paliperidone before too and experienced elevated blood sugar level (exceeding 6.1), but the level dropped down a few months later without any diabetes medication. But my pdoc let me changed to Zyprexa one year ago, yet since then my blood sugar began to rise, slowly but keep rising, from 4.8 to 5.8 for the past 6 months.
I was prediabetic once, I treated it with diet. Elevated blood sugar is a big side effect of olanzapine.